MAUDE Adverse Event Report: TORNIER INC LATITUDE EV ULNAR STEM 70 MM SMALL RIGHT; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED

TORNIER INC LATITUDE EV ULNAR STEM 70 MM SMALL RIGHT; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Model Number 0030020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 09/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an infection in the operated area which required a revision to remove the metal work in the elbow joint.The patient was hospitalized for greater than 24 hours.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The device was not returned.X-rays were provided for the device.Since data was provided, the opinion of a medical expert was sought and stated as follows: from the information provided i can conclude that the patient received an elbow arthroplasty of the right elbow on (b)(6) 2021.Relevant medical history encompasses rheumatoid arthritis.Several months after the procedure, end of january 2021 the patient was assessed for swelling of the elbow and pain.Over the months that followed, a deep infection (that is a prosthetic joint infection or pji) was confirmed through open biopsy and wash-out of the joint.The presence of a sinus (that¿s a pinpoint lesion of the skin being the point of entry of a sinus tract that form an open connection of the outside world to the infected site), and periprosthetic osteolysis on the x-ray, confirm this pji.Rheumatoid arthritis is a risk factor for infection in joint replacement in general.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or any further information is provided, the complaint report will be updated.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The device was not returned.X-rays were provided for the device.Since data was provided, the opinion of a medical expert was sought and stated as follows: from the information provided i can conclude that the patient received an elbow arthroplasty of the right elbow on (b)(6) 2021.Relevant medical history encompasses rheumatoid arthritis.Several months after the procedure, end of (b)(6) 2021 the patient was assessed for swelling of the elbow and pain.Over the months that followed, a deep infection (that is a prosthetic joint infection or pji) was confirmed through open biopsy and wash-out of the joint.The presence of a sinus (that¿s a pinpoint lesion of the skin being the point of entry of a sinus tract that form an open connection of the outside world to the infected site), and periprosthetic osteolysis on the x-ray, confirm this pji.Rheumatoid arthritis is a risk factor for infection in joint replacement in general.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
LATITUDE EV ULNAR STEM 70 MM SMALL RIGHT
Common Device Name
PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15726071
Report Number0001649390-2022-00093
Device Sequence Number7204467
Product Code JDB
UDI-Device Identifier00846832002481
UDI-Public00846832002481
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100562
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/24/2023
Device Model Number0030020
Device Catalogue Number0030020
Device Lot NumberCC0419291023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight71 KG